An ordinal theorem of the maximum

This paper extends the notion of equivalent variation, Hicks (1939) to an abstract decision problem. It also provides a modern, ordinal variant of the maximum theorem, Berge (1963) that formulates the assumptions in terms of underlying preferences and demonstrates the continuity of the classic preference-based welfare indices (i.e., the equivalent and compensating variations) as well as the upper hemicontinuity of the choice correspondence. We then apply the theorem to the relevant economic problems.

Unpublished version

Published version

@article{weretka2023ordinal, title={An ordinal theorem of the maximum}, author={Weretka, Marek}, journal={Economic Theory}, volume={76}, number={1}, pages={353--373}, year={2023}, publisher={Springer} }